LYRICA..........those using for at least two to three mo. or more

Discussion in 'Fibromyalgia Main Forum' started by fibrobutterfly, Apr 12, 2007.

  1. Please only those still taking lyrica reply to this. I know alot have had trouble and stopped taking it. But this is for those who continue to take it, not for those who quit because of problems.

    1. For those taking it for months, years, does it continue to work for you?

    2. how long have you taken it?

    3. have you noticed a big weight gain?

  2. hambys97

    hambys97 New Member

    I don't know how helpful this will be for you but here goes.
    I have been taking the lyrica for over one year, and I guess it still works. I never noticed a dramatic difference when I began taking it, but I do know that if I miss a dose or try to taper off, I am miserable. I do take 150 mg 2xdaily.
    And, yes, I have noticed a BIG weight gain. I gained 40 pounds, then lost 20 while taking adipex for weightloss. I took that over 3 months, and have been off since the end of February. Since stopping, I have already gained back 10 pounds.
  3. mossrose101

    mossrose101 New Member

    1. I take a pain med. as well as Lyrica and noticed through experimentation that when I lowered the Lyrica dose I was miserable. Apparently it is working in unison with my pain med. I also find it corrected my sleep issues and now I can sleep through the night.

    2. About sixteen months

    3. Have gained about 30 pounds. Some is from the Lyrica, as I have read it can be a side effect, but I know some of it has to do with the fact that I am very sedentary.
  4. I am only taking 100 mg twice a day and it has helped me alot. I am really watching the scale to make sure it doesn't sky rocket.
  5. judieann

    judieann New Member

    Hello, I have been taking it for a year and I really wonder if it helps and yes I have gained weight with it. I feel horrible with the weight gain. I am a diabetic also. I take it at night with my ambien to help me sleep. Does it help you?.Jude.
  6. yes it helps, but I have heard after a while it quits working and was wondering everyone elses experiences. It REALLY helps to hear others opinions, experiences.
  7. swehling

    swehling New Member

    I've been taking it for about 7 mo. I've had to increase doses now at 225 mg and will probably have to go up- It does seem that you have to keep increasing doses- I take it for sleep deprivation and have been thinking that once I get past 300mg I will have to wean off and see if my sleep problem is gone? My doc also suggested xyrem if the lyrica quits working. Weight gain yes uck
    Susan
  8. TerryS

    TerryS Member

    Hello my Lyrica friend!

    I've been on Lyrica now since end of December. I've had to take it slow because of the MAJOR side effects of feeling drunken, etc. Anyhow, initially 50 mg was wonderful, then I had to up it to 100, then 150, and now 200...and I'm having the pain come back again, so looks like I've got to keep going up in dose.

    I don't know how a person is supposed to function on this stuff (brain fog and balance issues).

    Plus, I have gained weight...10 pounds since starting it...holy cow! I can't afford to gain any more weight...I don't have the money for a new wardrobe!!!

    Don't know what I'm going to do about this...keep bumping the dose up or look for a different drug???

    TerryS
  9. yjswan

    yjswan New Member

    Hi,
    I've been on 150 mg. for about 6 months. I honestly don't believe it helps all that much. If anything, it messes up my sleep rhythm and I have to take naps during the day...can't keep my eyes open at times. I feel kind of drugged and brain fog, I think, is worse. What is working for me is aquatic therapy 2x week and Elavil for deeper sleep. For awhile, the Elavil was doing a good job and I was sleeping 8 hrs. a night and felt better, but then it stopped and I went back to about 4 or 5 hrs. a night and a 2-3 hr nap during the day.

    I decided today to stop my morning dose of 50 mg. and see what happens. I have been more alert even though I only got 4 hrs. of sleep last night. I see my doctor on 5/2 and will tell him then I definitely want off this stuff.

    I am so tired of feeling like one big drug experiment. I'm definitely going to try acupuncture after I get weaned off the Lyrica.

    Glad its working for you and some other folks.
    Yvonne
  10. yjswan

    yjswan New Member

    Forgot....Yes, I have gained 10 pounds since I went on it with no changes in my eating habits.